Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The dual of a theorem of Bishop and Phelps


Author: George Luna
Journal: Proc. Amer. Math. Soc. 47 (1975), 171-174
DOI: https://doi.org/10.1090/S0002-9939-1975-0355554-6
MathSciNet review: 0355554
Full-text PDF

Abstract | References | Additional Information

Abstract: We dualize a theorem of Bishop and Phelps by showing that in the dual of a Banach space the intersection of a weak* closed finite codimensional linear variety and a weak* closed convex subset $ C$ contains a norm dense set of weak* support points of $ C$. We use this theorem to obtain a result which is related to an abstract approximation problem of Deutsch and Morris.


References [Enhancements On Off] (What's this?)

  • [1] Errett Bishop and R. R. Phelps, The support functionals of a convex set, Proc. Sympos. Pure. Math., vol. 7, Amer. Math. Soc., Providence, R. I., 1963, pp. 27-35. MR 27 #4051. MR 0154092 (27:4051)
  • [2] Frank Deutsch and Peter D. Morris, On simultaneous approximation and interpolation which preserves the norm, J. Approximation Theory 2 (1969), 355-373. MR 40 #6146. MR 0252931 (40:6146)
  • [3] Richard Holmes and Joseph Lambert, A geometrical approach to property (SAIN), J. Approximation Theory 7 (1973), 132-142. MR 0344769 (49:9508)
  • [4] Joseph M. Lambert, Simultaneous approximation and interpolation in $ {l_1}$, Proc. Amer. Math. Soc. 32 (1972), 150-152. MR 45 #797. MR 0291706 (45:797)
  • [5] R. R. Phelps, Weak* support points of convex sets in $ {E^ \ast }$, Israel J. Math. 2 (1964), 177-182. MR 31 #3832. MR 0179584 (31:3832)
  • [6] -, Some topological properties of support points of convex sets, Israel J. Math. 13 (1972), 327-336. MR 0328558 (48:6900)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0355554-6
Keywords: Bishop-Phelps, weak* support point, abstract approximation, approximation and interpolation, norm preserving approximation
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society